Tornadoes · United States · Texas · 2020

EF0 tornado, South Bend to Graham Muni Arpt, Texas, March 18, 2020

From South Bend to Graham Muni Arpt, this EF0 tornado ran 1.6 miles across Young County on March 18, 2020, touching down at 9:36 PM CDT and reaching 120 yards wide. It killed nobody and injured 1, and did $3,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 18, 2020
Touchdown
9:36 PM CDT (02:36 UTC)
Lifted
9:42 PM CDT (02:42 UTC)
On the ground
6 minutes
Path length
1.6 miles (2.5 km)
Path width
120 yards (110 m)
Deaths
0
Injuries
1
Property damage
$3,000
County
Young County
Touchdown point
33.037, -98.546
Lift-off point
33.059, -98.546
Record number
2003182036-01

The damage survey

1 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 62 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper level trough near the region contributed to several rounds of severe weather over a 2 day period. The first round was an MCS that resulted in flooding across parts of North Texas. The second round resulted in a few tornadoes to the west and northwest of the DFW Metroplex. The final round was afternoon convection that produced some small hail around the DFW Metroplex.

A severe thunderstorm emerged out of Stephens County, moving into the southern portions of Young County. A tornado developed near the South Bend region, where damage occurred to several homes and businesses. The tornado continued moving northeast, paralleling HWY 67 toward Graham. The tornado then veered slightly to the east as it approached Sidney Mountain, crossing HWY 67 just south of Rosser Ranch Rd. The tornado struck multiple homes along Rosser Ranch Rd, leaving behind a swath of damage before moving over open fields again. The tornado continued moving east causing damage to one additional structure along State HWY 16. Further east, the damage along Canyon Road did not exhibit tornadic origins. Rather, it was likely caused by the storm's rear flank downdraft. Maximum winds with this tornado were 110 mph, and the maximum width was about 0.20 miles.

The same thunderstorm that produced the tornado near South Bend produced another tornado to the east, just south of Pettus Ln and Old Hwy 16. This storm moved north, mainly causing tree damage. There was one home in the path which sustained minor roof damage. The tornado dissipated shortly after damaging the house. Maximum winds with this tornado were near 80 mph with a maximum width of 120 yards.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS FWD issued a tornado warning for this county at 01:59 UTC, 37 minutes before the tornado touched down, in force until 02:45 UTC.

The county was under a tornado watch, issued at 21:48 UTC and running to 04:43 UTC.

Issued (UTC)ExpiredProductOffice
21:48 UTC04:43 UTCTornado WatchFWD
01:24 UTC02:30 UTCSevere Thunderstorm WarningFWD
01:59 UTC02:45 UTCTornado WarningFWD
02:31 UTC03:00 UTCTornado WarningFWD
04:43 UTC09:54 UTCTornado WatchFWD
07:29 UTC08:30 UTCSevere Thunderstorm WarningFWD
07:54 UTC08:30 UTCTornado WarningFWD
08:17 UTC08:40 UTCTornado WarningFWD
08:20 UTC11:15 UTCFlood AdvisoryFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:48 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Mar 18, 7:42 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 18, 7:42 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
742 PM CDT Wed Mar 18 2020

.SHORT TERM... /NEW/
/Tonight through Thursday Night/

The main concern in the short term will be the threat for severe
storms and heavy rain/flash flooding.

A non-trivial short term forecast is shaping up across the area.
Our 2100 UTC FWD RAOB indicate a pretty stout cap near 15 C just
above 850mb. Large scale ascent certainly acted upon this cap and
most if not all inhibition was gone along the I-35 corridor per
our 0000 UTC RAOB. In house convective parameters indicated,
however, that a wedge of slightly more stable air did exist
between the Metroplex and the Big Country and this may explain
recent trends in the Eastland/Stephens County storm as they
appear to have become a bit less surface based. In the near term,
it's probable that the threat will transition more to large hail.
If storms are able to become more surface based, the damaging
wind and tornado risk will increase. The damaging wind threat may
materialize with activity moving out of the Concho Valley, but
we'll need to monitor trends.

The evolution of convection through the evening hours
unfortunately remains somewhat nebulous. Short term CAMs have
struggled, but overall think that the coverage of activity will be
limited (at least across our North Texas counties) as we await
stronger forcing for ascent from Mexico. I've confined the
greatest PoPs to areas near and west of a Goldthwaite to Fort
Worth to Gainesville line through at at least 0300 UTC or 2200
CDT. During this time, the 925-850mb LLJ will increase upwards of
35-45 knots. This will result in a sizable increase in the
hodograph with 0-1 km shear near 30 knots per some forecast
soundings. MLCAPE values remain near 1500 J/kg. 0-3km CAPE values
are generally less than 100 J/kg and some forecast soundings do
indicate some slight inhibition just above the surface (which
could keep activity slightly more elevate). The lack of higher
0-3km CAPE and slight warming aloft coupled with the lack of
strong/focused ascent makes me believe that perhaps the window for
a high impact severe weather event may be closing (though not
completely shut). *IF* storms can overcoming the warming aloft,
realize the instability and increasing low level shear, there will
be the potential for damaging straight line winds (possibly close
to 70mph), large hail and potentially a tornado or two. As such,
we'll let Tornado Watch #54 continue before making any changes.

Later tonight, a conveyor of 55-65 knot mid-level flow will nose
in from the southwest. Strengthening low level WAA will help
result in the proliferation of additional showers and storms (and
we may be seeing the start of that across the Big Country/Concho
Valley). Given the deep layer shear and instability, there will be
an attendant severe weather risk with this activity, but it'll
largely be confined to that of damaging winds and large hail. The
tornado risk will remain non-zero, however.

In addition to severe weather, there will be a heightened risk
for heavy rain and flash flooding. The 0000 UTC FWD RAOB noted a
PWAT of around 1.63 in and given that MRMS indicates 4-5" of rain
has fallen in the last 24 hours across parts of the area
(Stephens/Palo Pinto County). Given the antecedent conditions,
runoff efficiency will likely be near 100% and I anticipate that
any additional rain will prompt some short fused flood warning
products.

Bain

&&

.LONG TERM... /Issued 321 PM CDT Wed Mar 18 2020/
/Thursday Through Next Tuesday/

Well, after our first round of active weather the past 24 hours,
the second round coming in tonight will extend through the
morning hours Thursday area-wide, with lingering lower rain/storm
chances in the East on Thursday afternoon. Thursday morning will
see a similar set up to the previous morning, with a weakening
storm cluster moving east across predominantly areas north of
I-20. Some low coverage of morning showers and isolated storms may
also be ongoing across parts of Central Texas in the warm sector.
There will still be a low risk of severe weather -- that being
primarily damaging winds, along with small hail and frequent
lightning. The higher end concern, however will be the pockets of
heavier rainfall and yes, more flooding, including instances of
flash flooding within the current Flash Flood Watch area that
continues through 7 PM from the DFW Metroplex to the Red River
Valley. These areas continue to remain supersaturated after
several rounds of heavier rainfall the past 1-2 weeks, including
the primer we experienced early today.

By afternoon, a pre-frontal surface trough will surge in from the
west and just in advance of a cold front surging southward down
the Central High Plains of Eastern CO/Western KS. Though a
reprieve in the heavier early morning rainfall likely comes to end
with a brief lull during the late morning/midday hours, it
appears renewed, mostly scattered convective development will be
possible along and ahead of the surface trough and with the
ejection of the main mid level shortwave exiting out of the
Central Rockies. If the convective mid-upper level anvil debris
from the morning system can warm and disperse and allow for ample
daytime heating by afternoon, a strong to severe storm cannot be
ruled out in advance of the surface trough. Of course this will be
conditional on our environment recharging with any afternoon
insolation and weakening large-scale subsidence from the morning
complex and heavy rainfall. That said, may areas should warm well
into the 70s to even lower 80s.

The cold front will arrive during the overnight hours Friday
morning with lingering convective chances briefly across our East
Texas counties on Thursday evening. However, just as our northern
stream begins to dampen and quiet down, the subtropical jet
stream then becomes active and draw mid-upper level tropical
moisture from the equatorial Pacific. Periodic, though subtle,
mid level impulses will ripple across Central and South Texas
Friday through much of the weekend. Though temperatures will
certainly cool down at the surface, the frontal inversion will be
relatively shallow with lift and moisture from the Gulf of Mexico
overriding this boundary and up across much of Central Texas.
We'll see the left-exit region of a subtropical jet maximum result
in scattered to widespread showers with a chance of
embedded/elevated thunderstorms south of the I-20/30 corridors
both days. Though any threat for severe weather is low, we may
need to begin monitoring Central Texas's rainfall closely as
they'll see a few rounds of more substantial rainfall on Friday,
then again Saturday night. Things begin to quiet down for at least
a better and warmer Sunday, as the mid level flow dampens and
with subsidence and partial clearing allowing for afternoon
temperatures to warm into the 60s for all but the far northeast
counties.

The early half of next week looks flat out Springlike as our flow
becomes near zonal on Monday, before amplifying into a shortwave
ridge set up in advance of a system organizing in the East Pacific
Ocean and dropping south off the CA coastline. Though a mostly
diurnal, general thunderstorm or shower is possible in the richer
moisture in East Texas each day, this activity will be the
exception to the rule. Look for highs to warm into the 70s Monday,
before warming into the mid 70s Northeast to the lower 80s
Southwest on Tuesday.

05/

&&

.AVIATION... /NEW/
/00 UTC TAF Cycle/

Concerns---TSRA potential and ceiling trends.

Confidence---Medium.

VFR continues at all TAFs and is expected through at least 0600
UTC. VCTS prior to 0600 UTC appears unlikely at TAF sites as the
best/most focused ascent remains west of the area. We'll keep an
eye on convective trends, however.

As the main trough approaches from the southwest, I expect a
proliferation of SHRA/TSRA. This activity will advance from the
west and southwest during the predawn hours. Fortunately, it
appears that SHRA/TSRA will occur during a time in which air
traffic is at a minimum. Accompanying SHRA/TSRA will be the
potential for gusty west winds and MVFR cigs, especially at the
Metroplex TAFs. Confidence in TSRA at Waco is low, so for now,
I'll only advertise VCTS.

VCTS will linger into the mid-morning hours on Thursday and could
result in some impacts to inbound traffic along the Bonham/Cedar
Creek cornerposts as well as eastbound departures. VFR will return
by midday with south winds near 18 knots. Some winds may gust as
high as 30 knots.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  80  51  55  41 /  80  70  20  40   5
Waco                67  81  54  56  44 /  60  60  50  80  10
Paris               66  76  52  55  40 /  50  90  20  40   5
Denton              67  78  48  55  39 /  90  70   5  30   5
McKinney            67  78  50  55  39 /  70  80  10  40   5
Dallas              67  80  53  57  42 /  70  80  20  40   5
Terrell             68  78  52  56  42 /  50  80  30  60  10
Corsicana           67  78  55  59  44 /  50  80  40  80  20
Temple              67  80  54  59  44 /  50  50  70  80  10
Mineral Wells       65  78  47  55  37 / 100  50  10  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for TXZ091>095-
100>107-115>123-129>134-141.

&&

24/79
Hazardous weather outlook, Mar 18, 1:18 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
118 PM CDT Wed Mar 18 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
118 PM CDT Wed Mar 18 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are possible late this afternoon
and early evening mainly north of I-20 and west of I-35 and 35 West.
Damaging winds, large hail, and isolated tornadoes are possible with
these storms, especially with discrete storms that develop very late
this afternoon through the evening hours.

Another round of thunderstorms, more in the form of a line or
complex, will move into North Texas around or just after midnight,
then move from west to east across especially those areas along and
north of I-20. Some storms may be severe with damaging winds being
the main hazard. Heavy rainfall over already saturated soils will
likely lead to an increasing flash flood threat through daybreak
Thursday and primarily north of I-20.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Rain and thunderstorms will linger across parts of East Texas on
Thursday, especially during the morning. A few thunderstorms could
be strong to severe and contain heavy rainfall that may lead to
additional flooding or flash flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across parts of North Texas
beginning late this afternoon and continuing into tonight. More
limited activation can't be ruled out further south across Central
Texas.

In the hours before

Special weather statement, Mar 18, 8:03 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
803 PM CDT Wed Mar 18 2020

TXZ100-101-116-190200-
Palo Pinto TX-Young TX-Jack TX-
803 PM CDT Wed Mar 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHERN
JACK AND NORTHEASTERN PALO PINTO COUNTIES UNTIL 900 PM CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm near
Graford, or 15 miles southeast of Graham, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Jacksboro and Graford.

A Tornado Watch remains in effect until midnight CDT for north
central Texas.

LAT...LON 3343 9792 3303 9793 3300 9800 3300 9805
      3298 9806 3285 9840 3300 9857
TIME...MOT...LOC 0102Z 234DEG 24KT 3298 9835

Hernandez
Local storm report, Mar 18, 9:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT WED MAR 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TORNADO          6 SE JACKSBORO          33.16N  98.10W
03/18/2020                   JACK               TX   TRAINED SPOTTER

            TORNADO REPORTED NORTH OF HIGHWAY 199 6 MILES SOUTHEAST
            OF JACKSBORO

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

2.6 hours before the tornado, 120 km from the path. March 19, 2020.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1265 joules per kilogram, CIN -2, lifted condensation level 888 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-03-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 198 square meters per square second, 0 to 6 km bulk shear 58 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
2645 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.8
0-3 km lapse rate
7.1 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

9.4 hours after it, 120 km from the path. March 19, 2020.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 138 joules per kilogram, CIN -258, lifted condensation level 914 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-03-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 690 square meters per square second, 0 to 6 km bulk shear 71 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-258 J/kg
Surface CAPE
815 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
71 kt
0-1 km bulk shear
58 kt
0-1 km storm-relative helicity
690 m²/s²
0-3 km storm-relative helicity
686 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The radar

The Dyess AFB radar (KDYX), 87 km away, was scanning. The volume nearest the touchdown began at 02:36 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:56 UTCTORNADO7 Ese JacksboroJack, TXNWS SURVEY TEAM FOUND EF-0 DAMAGE TO A MANUFACTURED BUILDING AND TREES SOUTHEAST OF JACKSBORO. PATH LENGTH 1.8 MILES. WIDTH 55 YARDS. ESTIMATED PEAK WINDS 80 MPH.
02:04 UTCTORNADO10 N BreckenridgeStephens, TXEF-0 DAMAGE CONFINED TO TREE LIMBS. TORNADO DETERMINATION MADE BY RADAR. PATH LENGTH 1.5 MILES. WIDTH 10 YARDS. ESTIMATED PEAK WINDS 65 MPH.
02:09 UTCTORNADO6 Se JacksboroJack, TXTORNADO REPORTED NORTH OF HIGHWAY 199 6 MILES SOUTHEAST OF JACKSBORO
02:24 UTCTORNADO9 Sw GrahamYoung, TX*** 2 INJ *** NWS SURVEY TEAM FOUND EVIDENCE OF EF-1 DAMAGE ALONG HWY 67 NEAR GRAHAM. MULTIPLE HOMES DAMAGED ALONG ROSSER RANCH ROAD. SEVERAL HOMES AND BUSINESSES DAMAGED NEAR SOUTH BEND. PATH LENGTH 5.2 MILES. WIDTH 375
02:34 UTCTSTM WND DMGSouth BendYoung, TXDAMAGE TO HOMES, TREES AND POWER LINES AT HIGHWAY 67 AND FM 701 IN SOUTH BEND
02:36 UTCTORNADO5 Sse GrahamYoung, TX*** 1 INJ *** EF-0 DAMAGE WAS CONFINED TO MAINLY TREES AND ONE HOME WHICH SUSTAINED ROOF DAMAGE. THIS OCCURRED SOUTH OF PETTUS LN NEAR HWY 16. PATH LENGTH 1.5 MILES. WIDTH 120 YARDS. ESTIMATED PEAK WINDS 80 MPH.
02:44 UTCTSTM WND DMGSouth BendYoung, TXWIND DAMAGE REPORTED IN SOUTH BEND ON HIGHWAY 67
03:01 UTCTSTM WND DMG4 S GrahamYoung, TXHOUSES DAMAGED ON ROSSER RANGE ROAD OFF OF HIGHWAY 67.
03:21 UTCTORNADO6 E BrysonJack, TXEF-1 DAMAGE WAS CONFINED TO TREES SOUTH OF US 380. PATH LENGTH 0.7 MILES. WIDTH 45 YARDS. ESTIMATED PEAK WINDS 100 MPH.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of March 18, 2020

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 188:56 PM CDTEF0Jack, TX1.855$25,000
March 189:04 PM CDTEF0Stephens, TX1.512
March 189:20 PM CDTEF0Wise, TX4.0575$70,000
March 189:24 PM CDTEF0Young, TX5.23752
March 1810:07 PM CDTEF0Wise, TX0.8100$1,000
March 1810:21 PM CDTEF0Jack, TX0.746

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.